# SDR CALA9900878

- Difficulty date: July 28, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N59083
- Make and model: Doug DC-10-30
- Aircraft serial: 47926
- System (JASC): 2340 · Interphone/Passenger Announcement (PA) System
- Part: Decoder
- Part number: RDAX3201
- Condition: Shorted
- Location: Row 37&38kl
- Stage of operation: AP
- Nature of condition: B
- Precautionary procedure: F

## Discrepancy

SMOKE APPEARED IN THE AIRCRAFT CABIN NEAR THE VICINITY OF SEATS 37 AND 38KL WHILE ON FINAL APPROACH TO DUS.  THE FLIGHT ATTENDANT'S PULLED OVERHEAD PANEL IN THE AREA AND USED HALON TO COOL THE AREA.  NO FIRE WAS OBSERVED.  THE AIRCRAFT LANDED AT DUS WITHOUT INCIDENT.  THE FAULT WAS TRACED TO OVERHEATED TIMER/DECODER ABOVE SEATS 37 AND 38KL.  THE TIMER/DECODER WAS REMOVED AND REPLACED.  NO WIRING DAMAGE WAS FOUND.  IN ADDITION, THE HALON FIRE EXTINGUISHER WAS REPLACED.
